FROM OUR EXPERTS
Typically, by the time an adult with ADHD has come to me for help, it's because he has hit rock bottom. His work performance is suffering and his job is in jeopardy. His ADHD symptoms have gotten him into too much hot water, whether it's from being chronically late for work, not finishing projects in time, or impulsively chewing out his boss or co-worker.
Perhaps a woman has fallen into a deep depression because she can't keep up with her young children and her home and balancing it all while working part or full time. She can't get dinner on the table every night. She loses her child's school permission slip- yet again. The house is a mess. She's simply too drained to do much of anything and she feels like a total failure.
Or maybe it's the single man or woman whose self-esteem is so low because yet another potential relationship has failed. The hard work in sustaining a healthy relationship is just too much.
And there are more struggles:
Instead of ...
Q. I found a lump in my breast. Should I call the doctor right away, or wait and see if it disappears? A. The key word here is “found.” You should examine your breasts regularly; yes, the monthly self-exam IS important; don’t “forget” to do it. If you feel something in your breast–a lump, a thickening, swelling–that feels different than usual, call the doctor. Overall, there’s a very good chance that whatever you’re feeling isn’t cancer, especially if you’re pre-menopausal; but for your own emotional well being, it doesn’t hurt to have it checked out. Q. My breasts always feel lumpy. How do I differentiate what’s “normal” from a lump that might be a tumor? A. Every woman develops her own definition of normal breast tissue. Many of us have naturally lumpy breasts, ranging from tiny hard lumps, to large soft lumps, and everything in between. Learn to feel what’s normal for YOU....
Hand-foot syndrome (HFS), or Palmar-Plantar Erythrodysesthesia (PPE), is a side effect of some types of chemotherapy and other medicines used to treat breast cancer. Hand-foot syndrome is a skin reaction that occurs when a small amount of the medication leaks out of capillaries (small blood vessels), usually on the palms of the hands and soles of the feet. When the medication leaks out of the capillaries, it can damage the surrounding tissues. Hand-foot syndrome can be painful and can affect your daily living.
Symptoms of hand-foot syndrome include:
tingling, burning, or itching sensation
redness (resembling a sunburn)
In severe cases of hand-foot syndrome you may have:
cracked, flaking, or peeling skin
blisters, ulcers, or sores appearing on your skin
difficulty walking or using your hands
The following breast cancer medications can cause hand-foot syndrome:
Xeloda (chemical name: capecitabine)
Adrucil (chemical name: 5-f...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.